Alert archive / Kansas / Areal Flood Warnings in 2019
Areal Flood Warning 4, NWS Dodge City, KS
NWS Dodge City, KS issued this areal flood warning at May 7, 2019, 9:11 PM CDT for Barber County, Kansas. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 2019, 9:11 PM CDT (02:11 UTC)
- Expired
- May 8, 2019, 12:15 PM CDT
- In force
- 15 hr
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Barber County, KS
The radar
The Vance AFB radar (KVNX), 73 km from the middle of the area, began a volume at 02:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this areal flood warning went out at May 7, 6:07 PM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, May 7, 6:07 PM CDT, 3 hours 4 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 607 PM CDT Tue May 7 2019 ...UPDATE TO AVIATION... .SHORT TERM...(This evening through Wednesday) Issued at 320 PM CDT Tue May 7 2019 Precipitation efficiency should be even greater this evening as the Precipitable water values in the layer have increased considerably from last night, to as much as 1 inch as far west as the Colorado line. The unstable airmass will continue to produce scattered showers and thunderstorms over the entire forecast area, before stronger forcing arrives this evening - spreading excessive rainfall over the central Kansas counties, to the north of the surface warm front. Severe weather threat will mainly hinge on the northward surge of warm air, if any as the forcing increases this evening. If the front doesn't lift north, the main threats might be limited to heavy rain and hail, but become more of wind or even tornado threat with any northward lift of the frontal zone. At a minimum, the region around Comanche Barber and Pratt counties should logically have the highest severe risk. RAP and HRRR produce widespread 2 to 3 inches rainfall amounts across portion s of the central Kansas counties (fairly regulated to the areas with the current flash flood watch). The southwest upper low lifts into Kansas as a damped out wave in the base of a progressive trough, lifting to the northeast Wednesday night. .LONG TERM...(Wednesday night through Tuesday) Issued at 320 PM CDT Tue May 7 2019 A cooler period is expected with temperatures limited to the 50s (maybe as cold as upper 40s in west central Kansas) for Thursday. Lows will plummet into the 40s Thursday morning and 30s by Friday morning. Only a slow recovery in temperatures is expected through the weekend with highs reaching normal mid may high values of the mid 70s. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 605 PM CDT Tue May 7 2019 Scattered thunderstorms will continue to spread northeast across southwest and central Kansas tonight affecting KHYS and KDDC and possibly as far west as KGCK and KLBL. MVFR/IFR cigs/vsbys are expected in the vicinity of all TAF sites through early Wednesday morning as low level stratus persists along and north of a near stationary frontal boundary stretching from the Oklahoma northeast into south central Kansas. East-northeast winds 10 to 20kt will persist north of the aforementioned frontal boundary through late this evening with winds becoming more light and variable overnight as a surface low lifts northeast across southwest and central Kansas. && .PRELIMINARY POINT TEMPS/POPS... DDC 55 68 40 52 / 100 30 20 20 GCK 50 61 40 51 / 90 40 20 20 EHA 50 63 39 51 / 70 30 30 30 LBL 52 66 41 53 / 90 20 20 20 HYS 51 64 40 53 / 90 60 30 20 P28 58 73 45 55 / 100 30 20 10 && .DDC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Wednesday evening for KSZ046-064>066- 078>081-087>090. && SHORT TERM...Russell LONG TERM...Russell AVIATION...JJohnson
Hazardous weather outlook, May 7, 3:44 AM CDT, 17 hours 27 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Dodge City KS 344 AM CDT Tue May 7 2019 KSZ030-031-043>046-061>066-074>081-084>090-081000- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 344 AM CDT Tue May 7 2019 /244 AM MDT Tue May 7 2019/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Scattered rain showers and thunderstorms can be expected early this morning. Briefs moderate to heavy rainfall along with hail up to the size of quarters will be the main hazards early this morning. Severe thunderstorms will be possible this afternoon and early tonight. Two inch hail or larger, strong damaging winds, and even a few tornadoes will be possible. Tonight periods of heavy rainfall will be the main hazard and this may result in some flooding issues, especially south of a La Crosse to Jetmore to Meade line. Day 1 Hazards ------------- * Tornado: Limited risk * Hail: Elevated risk * Thunderstorm wind damage: Elevated risk * Flooding: Elevated risk * Lightning: Significant risk * Non-thunderstorm wind: Limited risk .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Days 2-7 Discussion ------------------- Strong to severe thunderstorms will be possible on Wednesday. Large hail and strong winds will be the main hazard from the stronger storms. There will be a chance for some frost early Friday morning. Days 2-7 Hazards ---------------- * Wednesday - Lightning: Elevated risk - Severe thunderstorm: Limited risk - Non thunderstorm wind: Limited risk * Thursday - Lightning: Limited risk * Friday - Lightning: Limited risk * Saturday - Lightning: Limited risk * Sunday No hazards. * Monday - Lightning: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation may be required after 2 pm south of a Johnson to Larned line. && For more details visit our webpage http://weather.gov/ddc/ehwo 18
In the hours before
Special weather statement, May 7, 6:25 PM CDT, 2 hours 46 minutes before
Special Weather Statement National Weather Service Dodge City KS 625 PM CDT Tue May 7 2019 KSZ079-080-080000- Kiowa KS-Edwards KS- 625 PM CDT Tue May 7 2019 ...SIGNIFICANT WEATHER ADVISORY FOR KIOWA AND SOUTH CENTRAL EDWARDS COUNTIES UNTIL 700 PM CDT... At 625 PM CDT, Doppler radar was tracking a strong thunderstorm near Mullinville, moving northeast at 30 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Greensburg, Haviland and Mullinville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Tornado Watch remains in effect until 1100 PM CDT for south central and southwestern Kansas. LAT...LON 3738 9955 3774 9955 3782 9934 3755 9902 TIME...MOT...LOC 2325Z 235DEG 27KT 3751 9946 TATRO
Special weather statement, May 7, 7:13 PM CDT, 1 hour 58 minutes before
Special Weather Statement National Weather Service Dodge City KS 713 PM CDT Tue May 7 2019 KSZ090-080100- Barber KS- 713 PM CDT Tue May 7 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BARBER COUNTY UNTIL 800 PM CDT... At 713 PM CDT, Doppler radar was tracking a strong thunderstorm near Aetna, moving northeast at 25 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Aetna. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Tornado Watch remains in effect until 1100 PM CDT for south central Kansas. LAT...LON 3727 9892 3717 9863 3700 9876 3700 9900 TIME...MOT...LOC 0013Z 204DEG 21KT 3702 9891 TATRO
Special weather statement, May 7, 7:53 PM CDT, 1 hour 18 minutes before
Special Weather Statement National Weather Service Dodge City KS 753 PM CDT Tue May 7 2019 KSZ081-080130- Pratt KS- 753 PM CDT Tue May 7 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PRATT COUNTY UNTIL 830 PM CDT... At 752 PM CDT, Doppler radar was tracking a strong thunderstorm near Cullison, moving northeast at 25 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Pratt, Iuka, Cullison and Byers. A Tornado Watch remains in effect until 1100 PM CDT for south central Kansas. LAT...LON 3747 9888 3763 9901 3782 9894 3782 9859 TIME...MOT...LOC 0052Z 204DEG 20KT 3759 9892 TATRO
Special weather statement, May 7, 8:28 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Dodge City KS
828 PM CDT Tue May 7 2019
KSZ066-081-080200-
Pratt KS-Stafford KS-
828 PM CDT Tue May 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BARBER...SOUTHEASTERN
STAFFORD AND EASTERN PRATT COUNTIES UNTIL 900 PM CDT...
At 828 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cairo, moving east at 35 mph. A thunderstorm wind gust to 42 mph
was reported at the Pratt airport at 8:15 PM.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Preston and Cairo.
LAT...LON 3747 9867 3783 9866 3784 9847 3783 9847
3782 9846 3748 9847
TIME...MOT...LOC 0128Z 257DEG 29KT 3767 9851
TATROSpecial weather statement, May 7, 8:30 PM CDT, 41 minutes before
Special Weather Statement National Weather Service Dodge City KS 830 PM CDT Tue May 7 2019 KSZ090-080200- Barber KS- 830 PM CDT Tue May 7 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BARBER COUNTY UNTIL 900 PM CDT... At 830 PM CDT, Doppler radar was tracking a strong thunderstorm near Hazelton, moving northeast at 35 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Sharon and Hazelton. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3703 9847 3728 9855 3738 9835 3709 9835 TIME...MOT...LOC 0130Z 231DEG 39KT 3716 9840 TATRO
Special weather statement, May 7, 8:44 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Dodge City KS
844 PM CDT Tue May 7 2019
KSZ081-090-080215-
Pratt KS-Barber KS-
844 PM CDT Tue May 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR BARBER AND SOUTHEASTERN PRATT
COUNTIES UNTIL 915 PM CDT...
At 843 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Medicine Lodge, moving northeast at 35 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Medicine Lodge, Kiowa, Hardtner, Sharon, Hazelton, Isabel and Lake
City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3700 9878 3747 9884 3752 9846 3739 9846
3738 9835 3700 9835
TIME...MOT...LOC 0143Z 240DEG 49KT 3720 9867
TATROThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:13 PM CDT | Special Weather Statement | DDC | Barber | 47 min |
| May 7, 7:53 PM CDT | Special Weather Statement | DDC | Pratt | 37 min |
| May 7, 8:28 PM CDT | Special Weather Statement | DDC | Pratt | 32 min |
| May 7, 8:30 PM CDT | Special Weather Statement | DDC | Barber | 30 min |
| May 7, 8:44 PM CDT | Special Weather Statement | DDC | Barber | 31 min |
| May 7, 8:48 PM CDT | Severe Thunderstorm Warning | DDC | Barber | 27 min |
| May 7, 9:23 PM CDT | Areal Flood Warning | DDC | Pratt | 9 hr |
| May 7, 11:21 PM CDT | Dense Fog Advisory | DDC | Ellis, Finney, Ford, Grant, Gray, Hamilton and 12 more | 9 hr |
| May 8, 5:43 AM CDT | Special Weather Statement | DDC | Morton | 47 min |
| May 8, 8:50 AM CDT | River Flood Warning | DDC | Barber | 67 hr |
| May 8, 9:04 AM CDT | Areal Flood Warning | DDC | Comanche, Kiowa, Pratt | 27 hr |
| May 8, 12:49 PM CDT | Areal Flood Warning | DDC | Barber | 24 hr |
| May 8, 3:38 PM CDT | Freeze Watch | DDC | Ellis, Finney, Ford, Grant, Gray, Hamilton and 9 more | 20 hr |
Nearby
Areal Flood Warnings in Kansas, 2019Every areal flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.